Alert archive / South Dakota / High Wind Warnings in 2014
High Wind Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind warning at Jan 20, 2014, 9:07 AM CST for 16 counties in South Dakota. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 20, 2014, 9:07 AM CST (15:07 UTC)
- Expired
- Jan 20, 2014, 2:39 PM CST
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 9:50 AM CST | NON-TSTM WND GST 65 | 13 Nnw Sansarc, SD | FOSTER BAY RWIS. SUSTAINED WINDS OVER 40 MPH ALSO. |
| Jan 20, 9:52 AM CST | NON-TSTM WND GST 60 | 12 Wnw Eagle Butte, SD | BEAR CREEK RAWS. TIME APPROXIMATE. |
| Jan 20, 10:59 AM CST | NON-TSTM WND GST 60 | 13 N Vivian, SD | FORT PIERRE RAWS. TIME APPROXIMATE. |
| Jan 20, 11:20 AM CST | NON-TSTM WND GST 61 | 2 S Murdo, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WWUS73 KABR 201507 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 907 AM CST MON JAN 20 2014 ...BECOMING EXTREMELY WINDY ACROSS CENTRAL SOUTH DAKOTA... .DANGEROUSLY GUSTY WINDS ARE DEVELOPING ACROSS NORTH CENTRAL SOUTH DAKOTA AND WILL ONLY SPREAD SOUTHEASTWARD DURING THE REST OF THE DAY TODAY. AS HIGH PRESSURE MOVES OVERHEAD TONIGHT...WINDS WILL SUBSIDE. SDZ003-009-015-016-033>036-045-048-051-210000- /O.UPG.KABR.WI.Y.0005.000000T0000Z-140120T2300Z/ /O.NEW.KABR.HW.W.0002.140120T1507Z-140121T0000Z/ CORSON-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...MOBRIDGE...TIMBER LAKE... GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO... PRESHO...FORT THOMPSON 907 AM CST MON JAN 20 2014 /807 AM MST MON JAN 20 2014/ ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...STRONG WIND GUSTS CAPABLE OF PRODUCING STRUCTURAL DAMAGE ARE DEVELOPING THIS MORNING AND WILL CONTINUE THROUGH THE LATE AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH WITH PEAK GUSTS OF 55 TO 65 MPH ARE EXPECTED. * IMPACTS...WITH LIGHT SNOW MOVING ACROSS THE AREA...POCKETS OF BLOWING SNOW AND FALLING SNOW WILL CAUSE VISIBILITY REDUCTIONS TO AS LOW AS ONE HALF MILE OCCASIONALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ004-005-010-017-037-210000- /O.NEW.KABR.HW.W.0002.140120T1507Z-140121T0000Z/ CAMPBELL-MCPHERSON-EDMUNDS-FAULK-HAND- INCLUDING THE CITIES OF...HERREID...EUREKA...IPSWICH...FAULKTON... MILLER 907 AM CST MON JAN 20 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG WIND GUSTS CAPABLE OF PRODUCING STRUCTURAL DAMAGE ARE DEVELOPING THIS MORNING AND WILL CONTINUE THROUGH THE LATE AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 45 MPH WITH PEAK GUSTS OF 55 TO 65 MPH ARE EXPECTED. * IMPACTS...WITH LIGHT SNOW MOVING ACROSS THE AREA...AREAS OF BLOWING SNOW AND FALLING SNOW WILL CAUSE VISIBILITY REDUCTIONS TO AS LOW AS ONE HALF MILE OCCASIONALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
940 WWUS73 KABR 201806 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1206 PM CST MON JAN 20 2014 ...VERY STRONG WINDS WORKING DOWN INTO SOUTH CENTRAL SOUTH DAKOTA... .POTENTIALLY DAMAGING WIND GUSTS ARE SHIFTING DOWN INTO SOUTH CENTRAL SOUTH DAKOTA. AS HIGH PRESSURE MOVES OVERHEAD THIS EVENING AND TONIGHT...WINDS WILL SUBSIDE. SDZ003-004-009-015-016-210000- /O.CAN.KABR.HW.W.0002.000000T0000Z-140121T0000Z/ /O.NEW.KABR.WI.Y.0006.140120T1806Z-140121T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 1206 PM CST MON JAN 20 2014 /1106 AM MST MON JAN 20 2014/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...STRONG WIND GUSTS WILL CONTINUE INTO THIS AFTERNOON BEFORE WEAKENING. * WINDS...SUSTAINED NORTHWEST WINDS OF 20 TO 35 MPH WITH PEAK GUSTS UP TO 45 MPH ARE EXPECTED. * IMPACTS...WITH LIGHT SNOW MOVING ACROSS THE AREA...POCKETS OF BLOWING SNOW AND FALLING SNOW WILL CAUSE VISIBILITY REDUCTIONS TO AS LOW AS ONE HALF MILE OCCASIONALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-010-017-037-201915- /O.CAN.KABR.HW.W.0002.000000T0000Z-140121T0000Z/ MCPHERSON-EDMUNDS-FAULK-HAND- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...MILLER 1206 PM CST MON JAN 20 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH WIND WARNING. A SHALLOW COLD AIRMASS HAS SPREAD OVER THIS AREA...WITH NORTHEAST WINDS OF 15 TO 25 MPH DEVELOPING. WIND GUSTS OF UP TO 35 MPH ARE POSSIBLE. VERY STRONG NORTHWEST WINDS ARE NO LONGER EXPECTED. $$ SDZ033>036-045-048-051-210000- /O.CON.KABR.HW.W.0002.000000T0000Z-140121T0000Z/ STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 1206 PM CST MON JAN 20 2014 /1106 AM MST MON JAN 20 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...VERY STRONG WIND GUSTS CAPABLE OF PRODUCING STRUCTURAL DAMAGE WILL CONTINUE THROUGH LATE THIS AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH WITH PEAK GUSTS OF 55 TO 65 MPH ARE EXPECTED. * IMPACTS...WITH LIGHT SNOW MOVING ACROSS THE AREA...POCKETS OF BLOWING SNOW AND FALLING SNOW WILL CAUSE VISIBILITY REDUCTIONS TO AS LOW AS ONE HALF MILE OCCASIONALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
209 WWUS73 KABR 202039 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 239 PM CST MON JAN 20 2014 ...STRONG NORTHWEST WINDS GRADUALLY DIMINISHING LATE THIS AFTERNOON... .STRONG NORTHWEST WINDS HAVE DECREASED SOME...COMPARED TO EARLIER WHEN A CORRIDOR OF WIND GUSTS OVER 58 MPH BLEW THROUGH WESTERN AND PORTIONS OF CENTRAL SOUTH DAKOTA. SUSTAINED WINDS OF 25 TO 35 MPH WITH SOME OCCASIONAL HIGHER GUSTS ARE EXPECTED TO PERSIST ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA THROUGH THE REST OF THIS AFTERNOON. SDZ033-035-045-048-051-210000- /O.CAN.KABR.HW.W.0002.000000T0000Z-140121T0000Z/ /O.NEW.KABR.WI.Y.0007.140120T2039Z-140121T0000Z/ STANLEY-HUGHES-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO... FORT THOMPSON 239 PM CST MON JAN 20 2014 /139 PM MST MON JAN 20 2014/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH PEAK GUSTS OF 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ034-036-202145- /O.CAN.KABR.HW.W.0002.000000T0000Z-140121T0000Z/ SULLY-HYDE- INCLUDING THE CITIES OF...ONIDA...HIGHMORE 239 PM CST MON JAN 20 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH WIND WARNING. DANGEROUSLY STRONG WINDS ARE NO LONGER EXPECTED. $$ SDZ003-004-009-015-016-202145- /O.CAN.KABR.WI.Y.0006.000000T0000Z-140121T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 239 PM CST MON JAN 20 2014 /139 PM MST MON JAN 20 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. NORTH WINDS CONTINUE TO STEADILY DECREASE THIS AFTERNOON TO SUB ADVISORY CRITERIA STRENGTH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Jan 20, 5:37 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 20, 5:37 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
537 AM CST MON JAN 20 2014
.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...THROUGH WEDNESDAY
A BROAD AREA OF VERY LIGHT SNOW MOVING OUT OF NORTH DAKOTA NOW.
VISIBILITY IS GENERALLY 3 MILES OR GREATER. TEMPERATURES ARE ALSO
FALLING RATHER QUICKLY ACROSS NORTHERN MINNESOTA AND EASTERN NORTH
DAKOTA. THUS...EXPECTING HIGHS TO HAVE ALREADY OCCURRED FOR MOST
OF THE CWA.
AS THE DAY PROGRESSES...LIGHT SNOW WILL SHIFT OVER THE CWA WITH
REGIONAL PROFILES SATURATED IN THE LOW LEVELS WITH TEMPERATURES
WELL WITHIN THE DENDRITIC GROWTH ZONE. THERE IS VERY LITTLE LIFT
WITHIN THIS LAYER SO SNOW WILL REMAIN ON THE LIGHT SIDE TO LIMIT
ACCUMULATION. THE PRESSURE GRADIENT ALSO WILL TIGHTEN ON EITHER
SIDE OF THE BACKDOOR FRONT...WITH STEEPEST LAPSE RATES AND MIXED
DOWN WINDS IN THE 40S (KTS) OVER CENTRAL/WESTERN COUNTIES.
PRESSURE RISES PEAK NEAR 16MB/6HRS AS WELL.
1040MB HIGH PRESSURE SETTLES DIRECTLY OVERHEAD TONIGHT...SO
EXPECTING IDEAL RADIATIONAL CONDITIONS TO SET UP. THOUGH WINDS ARE
EXPECTED TO GO CALM FOR A FEW HOURS...WIND CHILL HEADLINE EXTENDS
INTO TUESDAY. THIS IS TO ACCOUNT FOR THE HIGH MOVING AWAY AND
ALLOWING FOR A SOUTH WIND TO DEVELOP. DESPITE WEAK WARM
ADVECTION...TEMPERATURES WILL INITIALLY BE EXTREMELY COLD.
ANOTHER SHOT OF COLD AIR COMES IN TUESDAY NIGHT. MIXING WILL KEEP
TEMPERATURES FROM FALLING TOO DRASTICALLY HOWEVER.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
THE EXTENDED PERIOD REMAINS ACTIVE WITH A FEW ALBERTA CLIPPERS
MOVING THROUGH OR NEAR THE CWA. THESE CLIPPERS HAVE RESULTED IN
LOW POPS FROM FRIDAY THROUGH MONDAY. EXACT TIMING AND EXTENT OF
POSSIBLE SNOW SHOWERS WILL HAVE TO BE FINE TUNED AS THE TIME OF
CONCERN APPROACHES. IN BETWEEN THE CLIPPER SYSTEMS SFC HIGH
PRESSURE WILL DROP DOWN FROM CANADA OVER THE DAKOTAS BRINGING VERY
COLD TEMPERATURES. CURRENTLY THE COLDEST TEMPERATURES LOOK LIKE
THEY WILL OCCUR WEDNESDAY NIGHT/THURSDAY MORNING AND MONDAY NIGHT.
&&
.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
AN ARCTIC BOUNDARY WILL SLOWLY MOVE ACROSS THE REGION TODAY. BEHIND
THIS ARCTIC FRONT...MVFR STRATUS CLOUDS WILL ALSO DRIFT SLOWLY
INTO THE REGION AND AFFECT ALL TERMINALS THROUGH MONDAY. THE MOST
IMPORTANT ISSUE DURING THE TAF PERIOD IS THE MOVEMENT OF THE
LIGHT SNOW LATE TODAY AS AN UPPER LEVEL SHORT WAVE
TROUGH MOVES FROM NORTHWEST TO SOUTHEAST. THIS IS EXPECTED TO
AFFECT ALL TERMINALS. CURRENTLY SNOW IS JUST BEGINNING TO CREEP
DOWN OUT OF NORTH DAKOTA. VISIBILITIES COULD FALL TO A MILE OR
LESS AT TIMES IN BLOWING SNOW MAINLY AT ATY/ABR/MBG. NORTH TO
NORTHWEST WINDS WILL INCREASE THIS MORNING. EXPECT WINDS TO
INCREASE TO 15 TO 30 KNOTS WITH GUSTS TO 25 TO 40 KNOTS. THE WINDS
WILL DECREASE BY EVENING WITH SKIES CLEARING IN THE EVENING AS
SURFACE HIGH PRESSURE SETTLES INTO THE REGION.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 5 PM CST
/4 PM MST/ THIS AFTERNOON FOR BUFFALO-CORSON-DEWEY-HUGHES-
HYDE-JONES-LYMAN-POTTER-STANLEY-SULLY-WALWORTH.
WIND CHILL ADVISORY FROM 3 PM THIS AFTERNOON TO NOON CST TUESDAY
FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-
HAMLIN-MARSHALL-MCPHERSON-ROBERTS-SPINK.
MN...WIND CHILL ADVISORY FROM 3 PM THIS AFTERNOON TO NOON CST TUESDAY
FOR BIG STONE-TRAVERSE.
&&
UPDATE...WISE
SHORT TERM...CONNELLY
LONG TERM...WISE
AVIATION...WISE
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 20, 4:36 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 436 AM CST MON JAN 20 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-211045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 436 AM CST MON JAN 20 2014 /336 AM MST MON JAN 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL MOVE THROUGH THE AREA TODAY. GUSTY NORTH WINDS WILL DEVELOP TODAY AS WELL. STRONGEST WINDS WILL BE CONFINED TO CENTRAL AND WESTERN SOUTH DAKOTA...WITH GUSTS OVER 50 MPH POSSIBLE. ANY SNOW FALLING IN THIS AREA OF STRONGER WINDS WILL HELP REDUCE VISIBILITY AND POTENTIALLY CAUSE HAZARDOUS TRAVEL CONDITIONS. AS TEMPERATURES FALL...BREEZY CONDITIONS ACROSS NORTHEAST SOUTH DAKOTA AND WESTERN MINNESOTA WILL CAUSE WIND CHILL READINGS TO FALL BETWEEN MINUS 25 AND MINUS 35 DEGREES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A VERY COLD START IS EXPECTED FOR EASTERN SOUTH DAKOTA TUESDAY. TEMPERATURES WILL BE BETWEEN MINUS 10 AND MINUS 20. WINDS WILL PICK UP FROM THE SOUTH...WITH MORNING WIND CHILLS EXPECTED BETWEEN MINUS 25 TO MINUS 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
In the hours before
Special weather statement, Jan 20, 8:46 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 846 AM CST MON JAN 20 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-202200- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 846 AM CST MON JAN 20 2014 /746 AM MST MON JAN 20 2014/ ...AREAS OF BLOWING SNOW AND REDUCED VISIBILITY TODAY... NORTHERLY WINDS FROM 20 TO 40 MPH WITH GUSTS OVER 50 MPH AT TIMES COMBINED WITH FALLING SNOW WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. THE STRONGEST WINDS ARE EXPECTED OVER CENTRAL SOUTH DAKOTA TODAY. DURING PERIODS OF HEAVIER SNOW SHOWERS...THE VISIBILITY MAY DROP BRIEFLY TO BELOW ONE QUARTER MILE. TEMPERATURES WILL CONTINUE TO FALL TODAY WITH WIND CHILL VALUES REACHING 25 BELOW ZERO OR COLDER BY LATE AFTERNOON ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. MOTORISTS SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS TODAY...INCLUDING SLICK ROADS. TMT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:37 AM CST | Wind Chill Advisory | ABR | Brown, Campbell, Clark, Codington, Day, Deuel and 10 more | 32 hr |
| Jan 20, 3:59 AM CST | Wind Advisory | ABR | Buffalo, Corson, Dewey, Hughes, Hyde, Jones and 5 more | 5 hr |
| Jan 20, 12:06 PM CST | Wind Advisory | ABR | Campbell, Corson, Dewey, Potter, Walworth | 3 hr |
| Jan 20, 2:39 PM CST | Wind Advisory | ABR | Buffalo, Hughes, Jones, Lyman, Stanley | 3 hr |
Nearby
High Wind Warnings in South Dakota, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.